MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-35
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a pipeline that failed to open.The patient was undergoing a procedure for flow diversion treatment of an unruptured fusiform aneurysm of the vertebrobasilar junction (vbj).The aneurysm max diameter was 5.2mm and the neck diameter was 12mm.Vessel tortuosity was normal.  it was reported that the pipeline an all accessory devices were prepared as indicated in the instructions for use (ifu).Use was off-label.The pipeline stent was delivered to start opening from the top of the basilar artery.After several attempts, the tip of the stent could not be opened normally.The pipeline was removed from the patient's body and the tip was found to be deformed.Another pipeline was then used to successfully complete the procedure.There was no harm or injury to the patient.
 
Event or Problem Description
Additional information received indicated the pipeline had been deployed in a straight vascular segment and not a bend.It was unknown how many attempts to re-sheath the pipeline were performed.After the pipeline was retrieved, it was deployed again, pulled back and re-positioned, but every attempt failed.There hadn't been any resistance noted during delivery or retrieval that may have contributed.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: no bends or kinks were found with the pipeline pushwire.The hypotube was found to be intact with ptfe pulled back.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves were found to be intact.The tip coil was found to be damaged.Due to the condition in which the braid was returned the proximal and distal ends of the braid were unable to be determined.The braid end 1 was found to be opened and frayed.Braid end 2 was found to be collapsed and frayed.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was unable to be confirmed as each braid end of the pipeline flex braid were found to be fully open.Possible factors for failure to open is the result of vessel tortuosity or re-sheathing the device more than the recommended two times.Furthermore, the review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11791017
Report Number2029214-2021-00548
Device Sequence Number3921150
Product Code OUT
UDI-Device Identifier00847536016569
UDI-Public00847536016569
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2023
Device Model NumberPED-450-35
Device Catalogue NumberPED-450-35
Device Lot NumberB042479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer05/11/2021
07/26/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/03/2021
08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1